# SDR CA050718002

- Difficulty date: July 16, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 21,353 hours
- Engine: Pwa PT6A65B
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23085001
- Part serial: 1699
- Condition: Failed
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: H
- Precautionary procedure: E

## Discrepancy

AFTER THE LEFT ENGINE START, THE GENERATOR WOULD NOT COME ON LINE.  DURING THE SUBSEQUENT ENGINE START BY MAINTENANCE A LOUD GRINDING NOISE WAS HEARD FROM THE LEFT ENGINE.  THE START WAS ABORTED AND THE COWLINGS REMOVED.  THE STARTER GENERATOR WAS VERY HOT AND HAD AN EXCESSIVE AMOUNT OF CARBON DUST ON IT AND THE ADJACENT ENGINE AREA.  WHEN REMOVED FROM THE ENGINE, THE STARTER GENERATOR COULD NOT BE ROTATED EVEN WITH A WRENCH ON THE DRIVE.  THE DRIVE HAD A LOT OF SIDE TO SIDE MOVEMENT WHICH SUGGESTS A BEARING FAILURE.  THE STARTER GENERATOR STILL HAD 71.4 HOURS LEFT UNTIL OVERHAUL.
